71603members
375695posts
cancel
Showing results for 
Search instead for 
Did you mean: 

zoladex side effects

9 REPLIES 9
ladyg
Member

Re: zoladex side effects

Hi all,

I'm very new to this site and have been reading through some of the posts with interest. Was dx oct 07, had mastectomy feb 08, chemo and rad.

Been on Tamoxifen since Aug 08 and zoladex since Jan 09. Had the worst side effects on tamoxifen and tried different brands until I found the right one that didn't have such terrible side effects (Nolvadex-D). The doctors don't really like to prescribe this one as it's more expensive than the generic ones on the market. When I started on the zoladex things took a turn. Felt like i was 90, aches, pains, headaches, itchy scalp you name it. you don't get anywhere speaking with the docs as they don't have much advice on how to get through it.

I went into a health chemist and spoke to the phamarcist. He recommended I try a brand of glucosamine with tumeric for the joint aches and pain. Have now been taking it for about 3 months now and the joint aches and pains are gone though the itchy scalp is still there. Gluosamine is good for supple joints and tumeric is an excellent anti-inflammatory so both work together very well. Have even started back on my yoga practice.

While I'm on here, was wondering if any of you young ladies are in London would like to meet up for lunch and a chat. Would be great to do that.

sherbert
Member

Re: zoladex side effects

Hi Marykate
I was wondering this too!
My arms get shaky if I'm over tired or stressed, I wondered if it was to with the changes in blood sugar due to drop in hormone levels.

I sometimes get shivers in the night- I think after hot flushes. I read somewhere that during the menopause the body doesn't know how to control body temperature so we can go from one extreme to the other.

I can relate to not getting the right words out. This is something that I really struggle with, particularly when tired and it is starting to effect my confidence. I went to OH a few weeks ago and she said that this is probably an effect of both the chemo (which I had a year ago!) as well as the hormone therapy.
Sherbert

Marykate
Member

Re: zoladex side effects

Hi everyone i was just wondering is shaking a side effect of tamoxifen and zoladex. i was at a football match in dublin on st patricks day and yes t was cold but i was well wrapped up and i must have shook for an hour and a half. the other day at work iwas answering the telephone and i found it difficult to get the right words out has anyone else had any thing like this r it could have been that i was tired etc just wondering thankyou marykate

emmap1000
Member

Re: zoladex side effects

Hi Everyone

I'm 34 and on tamoxifen and zoladex. I have also been suffering from headaches and not quite feeling myself. I have had a head scan and everything is fine. I too have thought it was down to the hormone drugs and told my oncologist. They don't seem to recognise it as a symptom but from what everyone is saying it is!. It is a bit of a relief that this seems to be normal for the hormone therapy, as you all know every ache and pain make us all worry that the Cancer might be back.

Em

Kindensurprise
Member

Re: zoladex side effects

Hiya

I definately empathise with sherbert re chemo - everyone expects and accepts that you feel crap on that, but with tamox etc the signs that you are on it are not so visual to others but you can still feel really bad. I guess people just want you to be over it and better, not still suffering and if you have hair etc they think you look well.

Hope your headaches resolve soon
Kinden
x

sherbert
Member

Re: zoladex side effects

Hiya
Just thought I would add to what others have said. I have been on tam and zoladex for a year this month! If you look under hormone treatments you will probably find me moaning lots about Zoladex!
I often get over tired and emotional. I have recently started getting headaches as well. Some days I feel like me but others I just feel like I have turned into a moaning short tempered misery. I also know what you mean about chemo. Although I was often sick in some ways I felt more upbeat. I also think there is a lot of information out there about chemo- everyone knows it can be unpleasant so most people are understanding but it's difficult to explain to people about hormonal treatments and their effects. I have done quite a lot of searches on the web for zoladex but there does not not seem to much detailed info out there which ends up making me feel like a hypochondriac.
So you are definitely not alone!
Take care

aido
Member

Re: zoladex side effects

Thanks Kelly,

Its definately better when you hear someone else talking about it, I just know I didnt feel this bad when I was going through chemo, I was so positive and upbeat. now I feel about 90 and I am sure my kids think they have a totally new mother who is definately not as nice as the old one.

Today was a good day though because I finally got to speak to some people who are going through the same thing.

Aido

anxious
Member

Re: zoladex side effects

Can i ask a question, i have been having dizzyness and tiredness since the end of rads which was about two weeks into taking Tamoxifen.I had a full blood test which came back ok and i have been again today as its over a month of suffering with these symptoms. The Dr has said to stop taking Tamoxifen for a few days to se if i improve and if i do he has given me a prescription for Nolvadex to tey instead. Just wondering Princess if that is the brand you are on now with no side effects.

Take care Tracey

princess18
Member

Re: zoladex side effects

Hiya,

Ditto!!! I am 36 and, like you, I was also put on Zoladex when my periods continued on Tamoxifen. I have been on the Tamox since Nov '07 and Zoladex since jan '08. I got terrible headaches, dizziness and nausea on one particular brand of tamoxifen. I was sent for a brain scan and to my relief all was fine. So I can't have that brand anymore, thankfully I've not suffered since. I don't really find the Tamoxifen troublesome but the Zoladex is a mare! Honestly most mornings I feel like I'm about 90 years old. I literally have to go dow the stairs one at a time! If I sit on the floor at all I have to shuffle to the sofa to get myself back up again. I constantly ache but have got so used to it now I hardly think about it.

I absolutely know that you're not going mad! There have been many threads on here before now with ladies havign aches and pains due to hormone treatment. You'e absolutely right to be gettin the headaches checked out though as you can never be to cautious. Hopefully as you've already had your eyes tested and the mri and they were both fine the neurologist won't find anything amiss.

Good luck and let me know how you get on,

Take care,

Kelly
-x-

aido
Member

zoladex side effects

Hi all,

I am 38 years old, I had breast cancer, chemo, radiation I was put on Tamoxifen but it didnt put me into menopause so doc put me on Zoladex I have been on it now for over a year. Last August I was taken off the Tamoxifen because I was getting such bad headaches but they are as bad as ever. I went today for another zoladex injection and told doc again about the severity of the headaches and he said he wants to send me to neurologist, I feel he is just passing the book. I have had MRI scan and my eyes tested everything is clear. I know it is a side effect of being put into the menapause and yet doc is looking at me as if he has never heard of these symptoms before. I wake up every morning and feel about 80 my body aches so mch. Am I going mad or has anyone else had these symptoms.

If anybody can shed any light on the subject I would be delighted.

Aido